Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
permanentdaylight

Diane doesnt work?

Recommended Posts

hi all, ive been on diane for a MONTH AND A HALF.... so far ive seen NO GOOD RESULTS!!

i think this might be an initial breakout? beacuse this past week my skin has gone HAYWIRE. the most acne ive ever had !!! all over my chin im getting big breakouts and my forehead is covered in pimples!!! this hasnt happened since i was like 13 and i'm 21years old.

i'd be lying if i said it didn't bother me- of course it does. but im trying to be a more positive person despite having acne since i was 11! accutane is not an option right now beacuse im going on exchange in february for about 5 months but i want it when i get back.

i just sort of want reassurance that this is only an IB. beacuse im sort of freaking out. i by no means will stay in and pout, if i stayed in every time i was sad about my acne i would have lead a lonely and depressing life. but it just really is no fun to look in the mirror and be disgusted and hate pictures of my life. i am sad that i look like hell, but i am just wondering if anyone is also having trouble with diane.... i am planning on stickin with it and waiting to see if any results come in a few months.

Share this post


Link to post
Share on other sites

A month and a half really isn't very long. Any acne tratment you use will take considerably longer than that to work from what I can gather. When I started on Diane I was warned that I would very, very likely see no improvements for up to six months and that things would probably get worse before they got better. Fortunately, after about two months I could see a difference in the condition of my skin, although I still get nasty breakouts that take a while to clear up. The difference is that those break outs are not even nearly as regular as they used to be. I'm guessing that by the 6 month mark things should settle a lot.

Just give it some more time, read the little booklet that comes with it.

Share this post


Link to post
Share on other sites

I agree completely. A month and a half is not long enough (although it might seem forever). Most hormonal therapies take time and patience. I did not see results that I was happy with until I had taken Diane 35 for around 6-7 months. Then I had no breakouts at all until I stopped the BCP some 15 months later. I did so purely because it gave me melasma. Spironolactone which has no contraceptive properties, but is an anti-androgen admitedly did work faster in my case (around two months) and did not discolour my skin.

Another thing to watch out for is the need to possibly vary your skin care products while on Diane as it progessively changes your skin. I actually found that Diane had probably kicked in much earlier but I was using products that were fine before, but not suitable and quite irritating while on Diane.

Share this post


Link to post
Share on other sites

I stopped taking dianette because it did the same to me. It RUINED my skin.

I took it for FOUR MONTHS and it did nothing but make my skin worse.

I've been off it now for almost a week and don't plan on taking any BCP's again.

They are just temporary fixes!! You are only clear (if they work for you) whilst you are ON them.

Once you come off it will be like hitting puberty again, no matter what age you are.

They just mess with your hormones.

I am only 17 and I know if I took them any longer, they would prevent me growing out of acne NATURALLY.

Share this post


Link to post
Share on other sites

i have been on diane since i was 15 and i completely agree it doesnt work, another thing that a fill in doctor has just advised me of (now that im 24) is that Diane is not a safe birth control they will put you on it for 4 mths and then when they see improvement you will be switched to another birth control. Test have shown that the use of diane leads to greater risk of liver toxicity and liver cancer aswell as higher signs of fatal blood clots!

IF YOUR DOCTOR SUGGEST TO YOU TO GO ON DIANE SAY "NO" whether your on it for 4 mths or 4 yrs you should not be on this drug!

heres the link from the Canadian gov't stating the facts from the Diane controversy

http://www.whp-apsf.ca/pdf/diane35.pdf.

Share this post


Link to post
Share on other sites
I stopped taking dianette because it did the same to me. It RUINED my skin.

I took it for FOUR MONTHS and it did nothing but make my skin worse.

I've been off it now for almost a week and don't plan on taking any BCP's again.

They are just temporary fixes!! You are only clear (if they work for you) whilst you are ON them.

Once you come off it will be like hitting puberty again, no matter what age you are.

They just mess with your hormones.

I am only 17 and I know if I took them any longer, they would prevent me growing out of acne NATURALLY.

It says all over the place that it can take up to six months to start to work (you may be worse during the first 6 months!) and that you should take it for up to four months after improving, and then quit it.

Anyways, perhaps it is simply more apporpriate for some people than others. I think it's probably a bit extreme to rule Diane out all together as an option. If it is used properly that is. I think it's totally crazy the amount of people who seem to be perscribed Diane for mild/moderate acne and for way, way longer than they should be taking it. I know someone who's been on it for five years, and it simply doesn't work for her anyways. And the health warnings are everywhere!

Personally, while the effects have been good for me pretty quickly, I don't think I should be on such a strong treatment in the first place and I want to quit within the next few months. I'm pretty surprized at having been perscribed it at all, given that I did not even mentioned acne problems to my doctor, she brought it up AND I never tried out any other treatments before. I'm pretty happy with the results, but in hindsight, i shouldn't have started it in the first place. When used appropriately though, for severe acne, I don't see a problem short term.

Share this post


Link to post
Share on other sites

When I started Dianette 9 months ago, I thought that it would never clear up my skin. I had really bad breakouts, and was so depressed one month that I couldn't go to work for a couple of days because I really believed everyone was staring at me like I was a freak.

Anyway, 9 months on and I've got great skin. I'd say to stick with the Dianette.

I read that it can make your boobs grow and that it can make you put on weight. The boobs bit was true for me, but in the past few months I have noticed that they have got a little smaller and I can fit into some old bras.

I did not put on any weight at all!

Share this post


Link to post
Share on other sites

I've been on Diane for 5 months and I am sitting here typing with one hand, for the other is currently icing a huge cyst on my chin. Since about the 3rd month into Diane, my skin has been getting worse and worse. I have bad skin to begin with-my doc keeps pushing Accutane (that's next on my list)-but it has never been this bad. I have completely given up home that in a short 4 weeks time, my skin will go from absolutely disgusting to decent. Because it's not such a safe drug to take, I can't imagine staying on for up to a year just waiting for my skin to finally clear. 6 months or I'm done. Anyone here see dramatic improvement in their 6th month on Diane?

Good luck, it's definitely too early for you-I would hang in there and give it 6 months.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×